Prothrombin complex concentrates (PCC) are known to carry a risk of thromboembolism. We have chosen to reassess the problem of detecting in vivo signs of activation of the clotting mechanism by assaying fibrinopeptide A (FpA) after PCC administration in hemophilic patients during bleeding episodes. FpA was significantly increased above baseline levels 15 to 60 min after the infusion of 19 doses of 5 different types of commercial PCC in 14 hemophilia B patients treated for bleeding episodes or dental extractions. A more marked increase followed 16 infusions of the activated PCC FEIBA and Auto IX in 4 hemophilia A patients with F. VIII inhibitors. There was no significant FpA change after F. VIII concentrates administered to a control group of 7 patients with hemophilia A. These findings suggest that circulation of thrombin occurs frequently after PCC administration, even though clinical manifestations of thromboembolism appear to be relatively rare.
Increased fibrinopeptide A after prothrombin complex concentrates / S. Viganó, M. Cattaneo, W. Gervasoni, P. M. Mannucci. - In: THROMBOSIS AND HAEMOSTASIS. - ISSN 0340-6245. - 44:2(1980 Oct 31), pp. 72-5-75.
|Titolo:||Increased fibrinopeptide A after prothrombin complex concentrates|
CATTANEO, MARCO NATALE (Secondo)
MANNUCCI, PIER MANNUCCIO (Ultimo)
|Parole Chiave:||Prothrombin; Humans; Hemophilia A; Fibrinogen; Fibrinopeptide A; Blood Coagulation Factors; Hemorrhage; Factor VIII|
|Settore Scientifico Disciplinare:||Settore MED/09 - Medicina Interna|
|Data di pubblicazione:||31-ott-1980|
|Appare nelle tipologie:||01 - Articolo su periodico|